MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892820300
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); No Consequences Or Impact To Patient (2199); Obstruction/Occlusion (2422)
Date of Event 11/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that removal difficulties were encountered.The 94% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.A 3.00 mm x 20 mm maverick² balloon catheter was advanced for dilation.However, degradation of deep-sea balloon was noted.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Ae or product problem corrected from product problem to reported issue is both an adverse event and product problem.(b)(4).Type of reportable event corrected from malfunction to serious injury.Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter.The balloon was loosely folded with contrast and blood in the balloon and lumen.There were multiple hypotube kinks.There was tip damage.Microscopic inspection revealed a longitudinal tear in the balloon material.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was further reported that there were no removal difficulties encountered; however, during inflation, the balloon ruptured.It was also noticed that the vessel's blood flow was not good.The device was then completely removed from the patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2016-12634.It was further reported that a 3.5mm x 12mm quantum¿ maverick¿ balloon catheter was also advanced for dilation; however, during inflation, the balloon also ruptured.The device was completely removed from the patient.The patient¿s blood pressure (bp) had also dropped.After waiting, patient¿s condition got better.Then a synergy stent was deployed and a non-compliant balloon catheter completed the procedure.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6233967
Report Number2134265-2016-12264
Device Sequence Number323687
Product Code LOX
UDI-Device Identifier08714729370208
UDI-Public(01)08714729370208(17)20190930(10)19735644
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH7493892820300
Device Catalogue Number38928-2030
Device Lot Number19735644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date02/10/2017
03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR